Navigation

1-888-835-9428

Percocet Withdrawal

Experiencing Percocet withdrawal is one of the many signs of addiction; even those who are taking the medication properly and are not addicted will experience withdrawal if they have built up a physical tolerance to the drug. Regular use of any opioid will create a physical dependence over time.

Percocet withdrawal can begin within six to eight hours after stopping the drug. Symptoms usually peak at 48 to 72 hours and then lessen. The total time for withdrawal to be completed varies somewhat depending on the level of tolerance built up. Percocet withdrawal discomfort and symptoms vary depending on how long the person has been using and the amount of the drug taken at any given time. It is not unusual for those with a Percocet addiction to consume up to 40 pills daily.

The standard detox for Percocet at an inpatient drug treatment facility would last about a week. Again, this only addresses the physical dependence. Once detox is complete the recovering person would continue to attend treatment. The length and type of addiction treatment needed would be addressed by the staff at the drug rehabilitation facility.

Often, side effects of Percocet withdrawal can be so severe that some addicts will use illegal methods in order to acquire the drug and relieve their symptoms. During withdrawal from Percocet, a person may experience blurred vision, dizziness, vomiting, extreme nausea, gastrointestinal distress, anxiety, insomnia, muscle pain, fevers, sweating, as well as a runny nose and eyes. There is a crossover from physical symptoms to psychological Percocet withdrawal symptoms - for instance, anxiety and depression. Drug seeking and an inability to focus, except on obtaining more of the drug is considered a psychological symptom, but it is driven by physical withdrawal. For those addicted, psychological symptoms will outlast the physical symptoms.

Percocet is physically addictive. Whenever you are dealing with a physical addiction it is very important to reduce the intake gradually. Abrupt discontinuation of the drug can have devastating effects on the body including seizures and convulsions. We urge you to seek professional and medical supervision before undergoing Percocet withdrawal. Entrance to residential Percocet addiction treatment programs seems to be the best defense against any medical complications that could occur during Percocet withdrawal.

Although Percocet is a drug prescribed by professionals, the side effects are very similar to illegal narcotic drugs. Percocet users may experience dry mouth, dizziness, constipation, rash and nausea. What is more, people who use Percocet long-term can encounter more serious side effects such as seizure, lower testosterone levels, liver or renal damage, as well as fatal respiratory depression. Long-term users often find it difficult to stop taking Percocet even if they really want to.

Addiction to Percocet can affect the young, middle aged, or the elderly population. Individuals addicted to Percocet may come from any walk of life, hold entry level or higher positions, are sometimes parents or grandparents, and could be single or married. Often, the addiction to Percocet develops without the individual realizing it until it begins to control their life.

Percocet addiction is a pattern of compulsive Percocet use. It is characterized by a continued craving for the drug and the need to use Percocet for its psychological effects and/or mood alterations it brings the user. Drugs such as Percocet activate the part of our brain that hungers for reward. People addicted to Percocet will often enjoy and crave the feelings of euphoria it provides. However, because these euphoric feelings quickly subside when they no longer have access to the drug, they become intent on ways to get more of it. Many individuals who have a Percocet addiction find that they need to use it to feel "normal." They exhibit drug-seeking behavior and are often preoccupied with using and obtaining Percocet. As mentioned above, abruptly stopping or reducing the intake of Percocet can cause severe Percocet withdrawal symptoms.

The symptoms of Percocet withdrawal are:

  • Yawning - unrelated to boredom or sleep.
  • Anxiety and increased heart rate and blood pressure.
  • Restlessness and irritability - an inability to sit still or relax.
  • Muscle aches or tremor.
  • Watery eyes, nose, and excessive salivation.
  • Diarrhea, nausea, vomiting.
  • Temperature regulation problems - sweating alternating with chills.
  • Depression

Facts

1-888-835-9428